Jump to content

cheatingdeath64 Acute anhedonia and PSSD after medication


cheatingdeath64

Recommended Posts

Hi,

I am a 27 year old male in India working as an engineer in a telecom company. At start of the year I had a brief psychotic breakdown from work related stress and consulted a psychiatrist. I was on olanzapine aripiprazole and fluoxetine. After a couple of months on the meds I started to notice that I was getting significantly worse and could not do my job properly, my mind became clouded and I was unable to think and slow to react. I started drooling in my sleep and hairloss began. In panic I decided to stop all medication cold turkey. The immediate withdrawal symptom was that I began to sleep 12-14 hours a day and getting off bed seemed next to impossible. Then slowly the tragedy began to unfold after a month or so. I started feeling so weak that I could hardly ever get off bed and go to office. Hunger vanished and I hardly managed two meals a day. Then I found out that music became unappealing so did movies and everything else including exercise that used to provide me relief from stress. I lost all interest in the opposite sex, cannot even masturbate to porn anymore.Orgasms are not pleasurable and sensitivity in my genitals is close to null. I am now basically  an asexual being with nothing that gives me pleasure. Suffered severe weight loss. I feel  trapped inside unable to react to the outside world. I have spent the last month searching for various means of suicide on the internet as I have nothing to look forward to in life. If you can't enjoy anything and always lie in bed life is not worth living. Also there's no chance of me being in a relationship or getting married. I can no longer hang out with friends, considering how different I have become from them, and can't enjoy anything. PSSD has made me more anxious than ever, with libido crashing to zero. 

2.5 mg olanzapine , 2.5 mg Aripiprazole for 3 weeks(March 2021)

5mg olanzapine, 5mg aripiprazole after followup( 3 weeks Mar-April 2021)

20 mg fluoxetine, 5mg olanzapine, 5mg aripiprazole( 1 month April-May 2021)

Link to comment
  • Altostrata changed the title to cheatingdeath64 Acute anhedonia and PSSD after medication
  • Administrator

Welcome, @cheatingdeath64

 

I am sorry you're going through this. Emotional anesthesia is a common effect of psychiatric drugs that may persist after you stop taking them. Sexual dysfunction is also a common adverse effect that may persist or emerge as a withdrawal symptom.

 

You also seem to be experiencing withdrawal symptoms that are slowly changing. This is typical of withdrawal syndrome. Be patient and let your body heal itself. We have seen that people very gradually recover from withdrawal symptoms and PSSD over many months, but this can be slow, halting, and frustrating.

 

Please be patient and take care of yourself with healthful food and regular sleep. Try not to let worry about the future overcome you and cause you to spiral into hopelessness. Read 

 

The Windows and Waves Pattern of Stabilization

 

Neuro-emotions

 

Non-drug techniques to cope with emotional symptoms

 

Easing your way into meditation for a stressed-out nervous system

 

Music for self-care: calms hyperalertness, anxiety, aids relaxation and sleep

 

Ways to cope with daily anxiety

 

Dealing With Emotional Spirals 

 

Shame, guilt, regret, and self-criticism

 

Please let us know how you're doing.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Thanks @Altostrata for the reply.

I also consulted a neurologist to check if something was wrong. He did some examinations and told me I was fine and healthy and that my symptoms were somatization of my psychological condition rather than neurological. I mentioned that I never experienced this kind of unnatural thing happening to me ever before taking the meds. He only recommended to change the psychiatrist.

 

 I am not an expert in neurology but It seems that the drugs affect the brain in a way that is not detectable by examinations or tests. This kind of tiredness and loss of libido never happened before. I used to be horny even when down with flu. This  kind of tiredness, anhedonia and lack of motivation is uncharacteristic of a human being. None around me including my parents can understand my situation, and this is natural as I wouldn't believe it myself unless it happened to me. Not tapering seems to be the culprit here.

2.5 mg olanzapine , 2.5 mg Aripiprazole for 3 weeks(March 2021)

5mg olanzapine, 5mg aripiprazole after followup( 3 weeks Mar-April 2021)

20 mg fluoxetine, 5mg olanzapine, 5mg aripiprazole( 1 month April-May 2021)

Link to comment
  • Administrator

Many members of this site have had neurological examinations. Very few of these examinations have shown any results.

 

The upset caused by psychotropic withdrawal tends to be dysregulation rather than damage that might be revealed by neurological tests.

 

If you have seen some improvement since you went off the drugs, it is likely it will very slowly continue, with lots of setbacks, if you treat your nervous system gently. You will need to be patient. Please let us know how you're doing.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
1 hour ago, Altostrata said:

Many members of this site have had neurological examinations. Very few of these examinations have shown any results.

 

The upset caused by psychotropic withdrawal tends to be dysregulation rather than damage that might be revealed by neurological tests.

 

If you have seen some improvement since you went off the drugs, it is likely it will very slowly continue, with lots of setbacks, if you treat your nervous system gently. You will need to be patient. Please let us know how you're doing.

i feel like patience is an understatement here, i've been exactly how he has described for 3 years and am starting to forget the person i was before entirely. i also firmly believe that the damage SSRI's cause is a highly traumatic experience and as a result even if we where to recover from withdrawal there may end up being lasting damage. of course i believe the trend is towards healing in the long run but @Altostrata couldn't something like this result in PTSD?

Link to comment
  • Administrator

It may not mean damage, it may mean transformation. Learning patience is part of that.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

i think getting rid of that victim mentality is the best thing you can do during recovery, it is hard but acceptance is key and we aren't the only people to have been dealt bad cards in life. Hopefully there will be more accountability in the future when it comes to medical errors, some of the gaslighting by psychiatrists on twitter is terrible and most of us just wanted an honest apology and weren't trying to sue or attack these people. @Altostrata

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy